Robert A. Proctor ; Matthew J. Willis - Convexity of tableau sets for type A Demazure characters (key polynomials), parabolic Catalan numbers

dmtcs:4158 - Discrete Mathematics & Theoretical Computer Science, August 16, 2018, vol. 20 no. 2 -
Convexity of tableau sets for type A Demazure characters (key polynomials), parabolic Catalan numbersArticle

Authors: Robert A. Proctor ; Matthew J. Willis

    This is the first of three papers that develop structures which are counted by a "parabolic" generalization of Catalan numbers. Fix a subset R of {1,..,n-1}. Consider the ordered partitions of {1,..,n} whose block sizes are determined by R. These are the "inverses" of (parabolic) multipermutations whose multiplicities are determined by R. The standard forms of the ordered partitions are refered to as "R-permutations". The notion of 312-avoidance is extended from permutations to R-permutations. Let lambda be a partition of N such that the set of column lengths in its shape is R or R union {n}. Fix an R-permutation pi. The type A Demazure character (key polynomial) in x_1, .., x_n that is indexed by lambda and pi can be described as the sum of the weight monomials for some of the semistandard Young tableau of shape lambda that are used to describe the Schur function indexed by lambda. Descriptions of these "Demazure" tableaux developed by the authors in earlier papers are used to prove that the set of these tableaux is convex in Z^N if and only if pi is R-312-avoiding if and only if the tableau set is the entire principal ideal generated by the key of pi. These papers were inspired by results of Reiner and Shimozono and by Postnikov and Stanley concerning coincidences between Demazure characters and flagged Schur functions. This convexity result is used in the next paper to deepen those results from the level of polynomials to the level of tableau sets. The R-parabolic Catalan number is defined to be the number of R-312-avoiding permutations. These special R-permutations are reformulated as "R-rightmost clump deleting" chains of subsets of {1,..,n} and as "gapless R-tuples"; the latter n-tuples arise in multiple contexts in these papers.

    Volume: vol. 20 no. 2
    Section: Combinatorics
    Published on: August 16, 2018
    Accepted on: July 8, 2018
    Submitted on: December 21, 2017
    Keywords: Mathematics - Combinatorics,05E10, 05A05, 14M15, 52B12

    Consultation statistics

    This page has been seen 481 times.
    This article's PDF has been downloaded 380 times.